Skip to Content

What medication is closest to Abilify in order to avoid the restlessness I felt after 3 weeks?

Responses (2)

Anonymous 26 May 2011

Hello Emanoil. To answer your question, and not knowing your diagnosis, or why its being prescribed for you, Could you include the dose, how long you've been on Abilify, and why are you planning to stop it (if you are). Is it a matter of cost for Abilify?.

Anonymous 26 May 2011

Just like to add this, to my previous comment, are you saying/asking that it was the Abilify that is causing the restlessness, or you are taking Abilify, to help control your restlessness, and now looking for another medication because possibly the cost?

Emanoil 27 May 2011

I truly appreciate the responses people posted to my question about Abilify. To answer what you asked, my M.D. prescribed Abilify to enhance the Celexa I'd taken for months to little effect. My diagnosis is Major Depression, so I assume she suggested this to give me hope and energy. My dose was the lowest one, five mgs, which I took in the mornings. For the first three weeks the Abilify was miraculous. Almost instantly I felt its benefits in terms of waking up and looking forward to the days the way I last did over fifty years ago as a child. For the first time I felt social and optimistic too, and at peace. From this I went to the reverse after three weeks. It took several days to figure out that the agitation I began feeling wasn't going away, was getting worse, and that I couldn't sit still anymore or find any relief. To come so tantalizingly close to feeling better than I've felt in years with the Abilify only to have it backfire leaves me in despair.

Anonymous 27 May 2011

And hello again Emanoil. Much appreciated your update and I now understand. I am very sorry that you lost your husband. That is a major hurt when you loose someone so close. Laurie mentioned the drug saphris and geodon, and you mentioned that you might look them up. Hopefully, one or the other might just be what you are looking for to replace Abilify. I understand how Ablifiy, is being promoted as a combination medication, as you said, the celexa is (was) not doing wonders in regards to your depression. I could suggest other medications, but, I usually only comment on meds, that I have used, or currently taking. And then, often only in regards to the side effects. The reason being is my depression, also major, is refractory. Very little has helped me over the years. Laurie knows her medications so very well. The interactions, and more importantly, how they work. I would say, for example, this made me lathargic, she knows the reason why.

Becca6 11 Apr 2013

Hey Emanoil :) I totally know what you mean! I took Abilify a few years back and it was like a miracle for me!! I, too, began feeling the effects of it right away (I have severe depression also)... I had so much motivation, energy, became extremely social, stress-free, for the first time in my life!! I finally felt like what a "normal" person feels like... everybody's "normal" is different... but I felt like I had found my normal finally. Unfortunately, like you, after a few weeks I began to be extremely restless, could not sit still AT ALL! I was walking two miles everyday, walking two miles late at night (12 am, 2 am, 4 am, etc.), washing clothes at night, drying, folding, ironing them, taking showers in the middle of the night and getting completely dressed), I could go on and on lol! Unfortunately, like you, I became extremely restless, could not sit still,etc. etc., and it began to take it's toll on me...

LaurieShay 26 May 2011

Hey Emanoil,

First let me say that restlessness or agitation is a serious side effect of the Abilify and needs to be addressed by the prescribing doctor. It is very difficult to recommend other medications without having an idea of your illness. I take Abilify for mood disorder and to help my antidepressant work better, others may take it for it antipsychotic properties.

Othe meds that come to mind that are also in the same category as Abilify include Saphris and Geodon. Don't know whether these might work for you or not. Best to discuss with the doctor.

Take care,

Laurie

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions